Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 111, NWS Shreveport, LA

May 8, 2024Bowie County, Texas; Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2024, 9:32 PM CDT for Bowie County, Texas; Little River County, Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2024, 9:32 PM CDT (02:32 UTC)
Expired
May 8, 2024, 10:15 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

Counties Little River County, AR, Sevier County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:27 PM CDTTornado WatchSPC9 hr
May 8, 2:18 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3996 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
2.5
Supercell composite
10.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 8, 6:42 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
642 PM CDT Wed May 8 2024

...New AVIATION...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 339 PM CDT Wed May 8 2024

Active weather will continue across the Four State Region through
the rest of the week. A slow-moving frontal boundary will keep the
atmosphere disturbed (and environmentally conducive) enough to
instigate multiple rounds of severe weather in the next 48 hours,
including tonight and tomorrow afternoon/evening. Severe
thunderstorms will produce risks predominantly for large hail and
damaging winds, but a few tornadoes cannot be ruled out. As of
3:15 PM, SPC has issued downstream Tornado Watches into the
ArkLaTex accordingly through 10 PM. Otherwise, temperatures will
remain above average with maximums in the lower 90s/lower 70s.
/16/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 339 PM CDT Wed May 8 2024

Quieter weather briefly returns through the weekend before
precipitation chances are reintroduced early next week. Quasi-
zonal flow aloft will allow for a mid-level trough to drift
eastward across the Four Corners into the Southern Plains. This
trough, in combination with ridging shifting further east across
the Mississippi River, will maintain enhanced southerly flow and
moisture through most of early next week. Precipitation chances
will remain through the same time period as a result. /16/

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Wed May 8 2024

Widespread haze originating from Mexico and Central America will
result in some instances of MVFR visibilities at the start of the
period. A complex of strong to severe convection is expected to
enter portions of Southeast Oklahoma and Northeast Texas around
09/02z before moving southeast affecting most TAF sites. The
storms should begin to rapidly weaken after midnight local time,
so convection was not mentioned at KMLU or KLFK. Low clouds are
expected to rapidly develop after the storms dissipate resulting
in widespread IFR/LIFR flight conditions. A slow improvement is
expected after daybreak Thursday, but VFR conditions should return
to most sites by 09/18z. More strong to severe thunderstorms are
anticipated to affect Southeast Oklahoma and East Texas,
potentially affecting KTYR, near the end of this TAF cycle.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  90  67  83 /  40  30  50   0
MLU  71  90  65  81 /  30  20  60   0
DEQ  63  86  58  80 /  60  30  30   0
TXK  69  87  62  81 /  70  30  40   0
ELD  67  86  61  80 /  60  20  40   0
TYR  71  88  65  82 /  40  40  40   0
GGG  71  88  65  82 /  40  30  50   0
LFK  73  92  67  84 /  10  30  40   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...09
Hazardous weather outlook, May 8, 3:44 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
344 PM CDT Wed May 8 2024

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-092045-
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
344 PM CDT Wed May 8 2024

...TORNADO WATCH 210 IN EFFECT UNTIL 10 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Arkansas, southeast
Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms, some possibly
severe, are expected to increase this afternoon and evening over
East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a
weak cold front and associated upper level disturbance. Hail,
damaging wind, and the chance for a tornado or two will all be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional showers and thunderstorms should redevelop Thursday
afternoon and evening near the slow moving front, with the severe
weather threat for damaging winds over the region all possible over
these areas. This will diminish Thursday night as the front shifts
south of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-
092045-
Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-
Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
344 PM CDT Wed May 8 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated to scattered showers and thunderstorms, some possibly
severe, are expected to increase Wednesday afternoon and evening
over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead
of a weak cold front and associated upper level disturbance. Storms
are expected to diminish late over northwest Louisiana. Hail,
damaging wind, and the chance for a tornado or two will all be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional showers and thunderstorms should redevelop Thursday
afternoon and evening near the slow moving front, with the severe
weather threat for damaging winds over the region all possible over
these areas. This will diminish Thursday night as the front shifts
south of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:06 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVRed River54 min
May 8, 8:20 PM CDTTornado WarningSHVRed River40 min
May 8, 8:57 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River48 min
May 8, 9:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVFranklin, Wood66 min
May 8, 10:09 PM CDTSevere Thunderstorm WarningSHVBowie51 min
May 8, 10:19 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCamp, Franklin, Morris, Titus, Upshur, Wood56 min
May 8, 10:27 PM CDTSevere Thunderstorm WarningSHVSmith, Wood63 min
May 8, 10:58 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood42 min
May 8, 11:26 PM CDTSpecial Weather StatementSHVMarion49 min
May 9, 12:31 AM CDTSevere Thunderstorm WarningSHVBowie44 min
May 9, 12:34 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion28 min
May 9, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVFranklin, Morris, Red River, Titus55 min
May 9, 4:59 PM CDTTornado Warning Tornado observedSHVFranklin, Red River, Titus29 min
May 9, 5:36 PM CDTSevere Thunderstorm WarningSHVBowie21 min
May 9, 1:23 AM CDTSpecial Weather StatementSHVDe Soto37 min
May 8, 10:56 PM CDTSpecial Weather StatementSHVMiller34 min
May 9, 1:18 AM CDTSpecial Weather StatementSHVHempstead42 min
May 9, 1:35 AM CDTSpecial Weather StatementSHVHempstead40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2024Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.